MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; ANGIOGRAPHIC CONTROL SYRINGE

ANGIODYNAMICS ANGIODYNAMICS; ANGIOGRAPHIC CONTROL SYRINGE
Catalog Number H965700950071
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The syringe from the reported event has been returned to angiodynamics, however the device evaluation is still in process.Upon completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(4), when utilizing an angiographic convenience kit, " after the lines were connected with contrast and saline, the control syringe was connected to the manifold.Then, as air removal was attempted, a foreign substance ws found inside the syringe." there were no patient complications nor injury.The used syringe has been returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2019 fluid management complaint report was reviewed for the syringe product family and the failure mode " foreign matter within fluid path." no adverse trend was identified.In addition, this is the only reported complaint for this failure mode in the past 15 months for the syringe product family.A visual inspection was performed on the on the returned syringe and it was confirmed to be defective for a foreign matter (fm) substance.The syringe was sectioned to remove the foreign matter for further inspection.The fm was viewed under magnification and looked to be a rubbery substance of undeterminable origin (either the nature of the foreign matter, or the source).No other issues were observed with the syringe.This is the only reported complaint for this failure mode of foreign matter inside a syringe in the past 15 months (for the syringe product family).As such, this is deemed to be an isolated incident.(b)(4).

Brand Name
ANGIODYNAMICS
Common Device Name
ANGIOGRAPHIC CONTROL SYRINGE
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8802722
Report Number1317056-2019-00094
Device Sequence Number16223392
Product Code DXT
UDI-Device IdentifierH965700950071
UDI-PublicH965700950071
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K873955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue NumberH965700950071
Device Lot Number5405842
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1